MAUDE Adverse Event Report: COOK INC ULTRAXX NEPHROSTOMY BALLOON AND SET; LJE CATHETER, NEPHROSTOMY

COOK INC ULTRAXX NEPHROSTOMY BALLOON AND SET; LJE CATHETER, NEPHROSTOMY
Catalog Number UNBS-6-15
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during a mini percutaneous nephrolithotomy (pcnl) using an ultraxx nephrostomy balloon and set, the balloon burst during dilation at 16 atm.The patient had a pre-existing percutaneous nephrostomy (pcn) in situ.During the procedure performed under general anesthesia, this existing tract was dilated with the cook ultraxx balloon over a super stiff wire.The procedure was completed using another manufacturer's metal dilators.A comment was made by the physician stating, "my postulation is that it is related to dilation of the existing tract.The fibrosis along the tract may have caused rupture of the balloon in this case.¿ the patient experienced no adverse effects as a result of this alleged product malfunction.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.Reviews of the complaint history, device history record, documentation, instructions for use (ifu), quality control, specifications, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that the correct device was returned for investigation.During the visual inspection of the device, it was confirmed that the balloon material was torn, starting at the bond site and measuring 1.5cm in length.Upon further inspection, scrape marks were noted on the balloon material.Then during the functional test, the leak was confirmed.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the specifications, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with this device, which states ¿do not exceed the maximum rated burst pressure (listed on label) for this balloon device.Do not pre-inflate the balloon.¿ it also goes on to say ¿do not overinflate.Using excessive pressure to inflate the balloon on this device can cause the balloon to rupture.Based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event cannot be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRAXX NEPHROSTOMY BALLOON AND SET
Common Device Name
LJE CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8692290
Report Number1820334-2019-01354
Device Sequence Number11256570
Product Code LJE
UDI-Device Identifier00827002460362
UDI-Public(01)00827002460362(17)210531(10)NS8920417
Combination Product (Y/N)N
PMA/510(K) Number
K024050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue NumberUNBS-6-15
Device Lot NumberNS8920417
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Initial Date Received by Manufacturer 05/28/2019
Supplement Date Received by Manufacturer06/20/2019
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
METAL ALKEN DILATORS
Patient Age73 YR
Patient Weight74